Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 296, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 11, 2000, 7:40 PM CDT for Chariton County, Missouri. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 7:40 PM CDT (00:40 UTC)
- Expired
- Sep 11, 2000, 9:00 PM CDT
- In force
- 80 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chariton County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KEAX 120040
SVRMCI
MOC041-120200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT MON SEP 11 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 900 PM CDT
* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTH OF ROTHVILLE TO 19
MILES SOUTHWEST OF SUMNER...OR FROM 31 MILES EAST OF CHILLICOTHE TO
18 MILES SOUTH OF CHILLICOTHE...MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROTHVILLE AT 755 PM CDT
MENDON AT 800 PM CDT
WIEN AT 815 PM CDT
BYNUMVILLE AT 820 PM CDT
PRAIRIE HILL AT 835 PM CDT
DALTON AT 840 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3968 9274 3966 9328 3945 9316 3928 9291
3939 9273What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:53 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Sep 11, 1:53 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 153 PM CDT MON SEP 11 2000 MAIN FORECAST CONCERNS FOR THE AFTERNOON PACKAGE ARE WITH PRECIPITATION CHANCES TONIGHT...AND TEMPERATURES THE NEXT SEVERAL DAYS WITH COLDER AIR MOVING BACK IN. MODELS SEEM TO BE HANDLING TIMING OF UPPER SHORT WAVE MOVING THROUGH NORTHERN PLAINS AND THE ASSOCIATED SURFACE FRONT RATHER WELL. SURFACE WINDS HAVE BEEN OUT OF THE SOUTH SOUTHWEST ACROSS THE FORECAST AREA THIS MORNING...AND HAVE NOT SHOWN MUCH SIGNS OF BACKING. WINDS HAVE BACKED IN EASTERN KANSAS WITH BETTER CONVERGENCE SHOWING UP IN AREAS SOUTH OF MANHATTAN ALONG A PREFRONTAL TROUGH. LIKE AVN AND RUC IDEA OF BREAKING OUT PRECIP IN NORTHEAST KANSAS BEFORE 00Z. OTHERWISE... WILL GO ALONG WITH SPC IDEA OF SQUALL LINE DEVELOPING WITH FRONT. SOME QUESTION ON WHETHER THIS WILL BE GOING BY THE TIME THE FRONT ENTERS NORTHWEST MISSOURI THIS AFTERNOON. WILL KEEP AN EYE ON DEVELOPMENT AND SHADE POPS TO FIT THE SITUATION BEFORE SENDING ZONES. AREAS THAT WILL NOT SEE FRONT MOVING IN UNTIL THIS EVENING LOOK TO HAVE A GOOD SHOT OF MEASURABLE PRECIP WITH STRONG FRONTOGENISIS AT LOWER LEVELS. FRONT WILL BE RUNNING INTO PLENTY OF SURFACE MOISTURE AND AREA WILL BE SEEING INCREASING MOISTURE AT MID LEVELS AS UPPER SHORT WAVE MOVES THROUGH. HAVE ENOUGH CONFIDENCE THAT WILL UPS POPS A BIT FROM CURRENT ZONE PACKAGE IN EASTERN AND SOUTHERN PORTIONS OF FORECAST AREA. FRONT SHOULD SWEEP OUT OF FORECAST AREA BY TUESDAY MORNING...WITH MORE SEASONABLE TEMPS MOVING IN. LOOKING AT LOWS THIS MORNING BEHIND FRONT...AND WHERE TEMPS ARE CURRENTLY SITTING...THINK THE GUIDANCE NUMBERS ARE A LITTLE SLOW ON PICKING UP ON THE COLD AIR TONIGHT...SO WILL TREND SLIGHTLY COOLER. TEMPS SHOULD STRUGGLE ON TUESDAY WITH CAA. GUIDANCE NUMBERS MAY BE A SHADE TOO WARM...BUT WILL NOT DEVIATE TOO MUCH...SINCE SHOULD HAVE PLENTY OF SUNSHINE. FURTHER OUT...MRF STILL BRINGING A FRONT THROUGH ON THURSDAY AND TRIES TO BREAK OUT SOME RAIN. CANADIAN KEEPS IT DRY. DO NOT HAVE THE CONFIDENCE ON THE MOISTURE BEING AVAILABLE FOR MUCH RAIN WITH THE NEXT FRONT SO WILL HOLD OFF @MENTION OF ANY RAIN AT THIS POINT. .EAX...NONE. PC
In the hours before
Local storm report, Sep 11, 5:05 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 PM SAVANNAH MO 1.75 INCH HAIL
09/11/00 ANDREW REPORTED BY EMERGENCY
MANAGEMENT.
JULYLocal storm report, Sep 11, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM 5 S SAVANNAH MO 2.75 INCH HAIL
09/11/00 ANDREW REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0541 PM 8 NW PRINCETON MO 1.75 INCH HAIL
09/11/00 MERCER REPORTED BY PUBLIC.
0550 PM GALLATIN MO .75 INCH HAIL
09/11/00 DAVIESS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0607 PM ST JOSEPH MO 2.75 INCH HAIL
09/11/00 BUCHANAN GOLFBALL SIZE HAIL HAS
BROKEN OUT WINDSHIELDS
IN NORTHERN PART OF ST.
JOSEPH. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
JULYLocal storm report, Sep 11, 6:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM FAIRPORT MO .75 INCH HAIL
09/11/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0605 PM CAMERON MO .75 INCH HAIL
09/11/00 CLINTON REPORTED BY HAM RADIO
OPERATOR.
0625 PM 6 NE TRENTON MO WIND DAMAGE
09/11/00 GRUNDY TREES DOWN AT ROUTE Y
AND O. REPORTED BY HAM
RADIO OPERATOR.
0630 PM CLARKSDALE MO 1 INCH HAIL
09/11/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 5 E JAMESPORT MO .75 INCH HAIL
09/11/00 DAVIESS REPORTED BY HAM RADIO
OPERATOR.
JUL8YLocal storm report, Sep 11, 7:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY. LOCATION....
0655 PM LEAVENWORTH KS 1.75 INCH HAIL
09/11/00 LEAVENWORTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
JULYLocal storm report, Sep 11, 7:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM CAMDEN PT MO 1.75 INCH HAIL
09/11/00 PLATTE REPORTED BY PUBLIC.
GOLFBALL SIZE HAIL ALSO
wREPORTED IN EDGERTON.
JULYSpecial weather statement, Sep 11, 7:30 PM CDT, 10 minutes before
KSZ025-102-MOZ002>005-011-012-120115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 731 HAS BEEN CANCELLED FOR PARTS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NORTHEAST KANSAS... ATCHISON DONIPHAN IN WEST CENTRAL MISSOURI... NODAWAY ~ ANDREW HARRISON GENTRY WORTH HOLT THE SEVERE THUNDERSTORMS THAT AFFECTED THE AREA EARLIER THIS EVENING...HAVE MOVED EAST OF THE AREA. THE THREAT OF THUNDERSTORM ACTIVITY HAS ENDED. 24
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 73 min |
| Sep 11, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 81 min |
| Sep 11, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 73 min |
| Sep 11, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 70 min |
| Sep 11, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 74 min |
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 79 min |
| Sep 11, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 30 min |
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 75 min |
| Sep 11, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Sep 11, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 27 min |
| Sep 11, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 50 min |
| Sep 11, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.